Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 129, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 29, 2007, 2:58 AM CDT for Maries County, Miller County, Phelps County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2007, 2:58 AM CDT (07:58 UTC)
- Expired
- Jun 29, 2007, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Maries County, MO, Miller County, MO, Phelps County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 290801
FFWSGF
MOC125-131-161-291100-
/X.NEW.KSGF.FF.W.0129.070629T0758Z-070629T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 AM CDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MILLER COUNTY IN CENTRAL MISSOURI...
MARIES COUNTY IN CENTRAL MISSOURI...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 600 AM CDT.
* AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
REPEATEDLY DEVELOPING THUNDERSTORMS WITH VERY HEAVY RAINFALL
ACROSS THE WARNED AREA. RADAR ESTIMATES INDICATE THAT TWO TO
TWO AND A HALF INCHES OF RAIN HAS ACCUMULATED OVER THE WARNED
AREA...WITH ANOTHER ONE TO TWO INCHES OF RAIN POSSIBLE THROUGH
6 AM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
ELDON...ROLLA...DOOLITTLE...IBERIA...LAKELAND...NEWBURG AND VIENNA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3820 9176 3789 9159 3786 9201 3802 9201
3803 9247 3824 9267 3833 9265 3842 9259
3840 9243 3832 9242
$$
TERRYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:45 AM CDT, 13 minutes earlier.
Area forecast discussion, Jun 29, 2:45 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 AM CDT FRI JUN 29 2007 .DISCUSSION... FORECAST FOCUS CONTINUES TO BE ON HEAVY RAIN POTENTIAL AND WHEN THIS ACTIVITY WILL COME TO AN END. CERTAINLY NOT AN EASY FORECAST FOR POPS TODAY AND CONFIDENCE IN TODAYS PRECIP FORECAST VERY LOW DUE TO SOME MODEL DIFFERENCES DISCUSSED BELOW. CURRENTLY...NORTHERN HALF OF THE CWA STILL EXPERIENCING MODERATE TO ISOLATED HEAVY RAINSHOWERS. SURFACE FRONT DOWN NEAR THE ARKANSAS/MISSOURI BORDER WITH A NORTHEAST SURFACE WIND OVER THE CWA. HOWEVER...STILL SEEING SOUTHERLY WINDS ON PROFILER DATA AT 850MBS AND APPEARS CONVECTION FOCUSING ALONG THE 850MB CONVERGENCE ZONE OVER CENTRAL MISSOURI. FOR THE MOMENT...CELLS HAVE BEEN DYING DOWN AND IR IMAGERY SHOWING CLOUD TOPS WARMING. TODAY...MODEL STREAMLINES FOR 850MB CONVERGENCE KEEPS LINE OVER CENTRAL MISSOURI THROUGH ABOUT NOON TIME. THIS AFTERNOON...BOTH MODELS SHOWING CONVERGENCE LINE WASHING OUT AND REDEVELOPING FURTHER WEST IN KANSAS. BOTH WRF AND GFS SHOWS DIFFLUENT FLOW AT 850MBS OVER MOST OF THE CWA. NOT READY TO BITE OFF ON DROPPING POPS ALTOGETHER BUT DID TREND TOWARDS LOWERING POPS THROUGH THE DAY. FLASH FLOOD GUIDANCE VERY LOW FOR COUNTIES TO THE NORTH AND WEST. WITH SATURATED GROUNDS FROM PREVIOUS PRECIPITATION AND CHANCE FOR MORE CONVECTION TODAY...DECIDED TO LET THE FLASH FLOOD WATCH CONTINUE. DAY SHIFT WILL NEED TO MONITOR CONVECTION AND MAKE THE CALL ON CONTINUING THE WATCH LATER THIS MORNING. WOULD NOT BE SURPRISED AT ALL TO SEE THE ONLY CONVECTION OFF TO OUR WEST AND NORTHWEST AND DRY ELSEWHERE. SATURDAY...GFS CONTINUES THE SOLUTION OF WAVING ANOTHER SURFACE LOW INTO SOUTHEAST KANSAS AND WESTERN MISSOURI THROUGH THE DAY. WRF COMING IN LINE WITH THIS SOLUTION...JUST A LITTLE FURTHER WEST INTO KANSAS. WILL CONTINUE LIKELY POPS OUT WEST FOR SATURDAY MORNING. WITH CONTINUED SATURATED SOILS OUT WEST...STILL LOOKS LIKE A GOOD IDEA FOR THE FLASH FLOOD WATCH TO CONTINUE THROUGH THE MORNING. SUNDAY ON...UPPER WEAKNESS REMAINS OVER SOUTHERN KANSAS AND OKLAHOMA SUNDAY MORNING WILL NO APPRECIABLE MOVEMENT SO WILL KEEP CHANCE POPS GOING FOR OUR WESTERN ZONES THROUGH MOST OF SUNDAY MORNING. UPPER RIDGING CONTINUES TO BUILD IN FROM THE NORTH SUNDAY AFTERNOON...FORCING THE UPPER LOW FURTHER SOUTHWEST. SHOULD BE THE END OF OUR PRECIP AT THAT TIME. BY TUESDAY MORNING...CENTER OF UPPER RIDGE FIRMLY IN PLACE AND UPPER LOW PUSHED FURTHER SOUTHWEST TO SOUTHWESTERN TEXAS. HOT AND MUGGY CONDITIONS EXPECTED FOR MOST OF NEXT WEEK. SOME WEAK DISTURBANCES MOVING THROUGH THE RIDGE COULD BRING US SOME AFTERNOON CONVECTION THROUGH THE WEEK. GCC && .AVIATION... FOR THE 0600 UTC KSGF/KJLN TAFS...MAINLY VFR CONDITIONS FOR BOTH AIRFIELDS EXCEPT FOR REDUCED CIGS/VSBYS WITH THUNDERSTORMS. CONVECTION WILL BE POSSIBLE FOR BOTH AIRFIELDS THROUGHOUT THE DAY. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ055>058- 066>071-077>081-088>091-093>095-101>104. KS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ073-097-101. && WFO SGF
Hazardous weather outlook, Jun 28, 7:45 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 745 PM CDT THU JUN 28 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 745 PM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. A PERSISTENT UPPER LEVEL LOW OVER THE SOUTHERN PLAINS ALONG WITH A VERY MOIST AIRMASS AND A WEAK FRONT MOVING THROUGH SOUTHEAST KANSAS AND SOUTHERN MISSOURI WILL PRODUCE HEAVY RAIN PRODUCING THUNDERSTORMS IN PARTS OF THE OUTLOOK AREA. IN GENERALLY THE HEAVIEST RAIN WILL OCCUR OVER SOUTHEAST KANSAS AND PARTS OF WEST CENTRAL AND CENTRAL MISSOURI TONIGHT...MAINLY NORTHWEST OF A CARTHAGE TO VIENNA LINE. HOWEVER..OTHER ISOLATED SLOW MOVING THUNDERSTORMS WILL ALSO OCCUR OVER THE REST OF THE MISSOURI OZARKS PRODUCING LOCALIZED HEAVY RAINFALL. THE STRONGEST STORMS WILL BE CAPABLE OF 40 TO 50 MPH WINDS THIS EVENING. ALL THUNDERSTORMS ARE CAPABLE OF DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE FRONTAL BOUNDARY AND UPPER LEVEL LOW PRESSURE WILL REMAIN NEAR THE OUTLOOK AREA INTO AT LEAST SATURDAY. SHOWERS AND THUNDERSTORMS WILL THEREFORE CONTINUE INTO SATURDAY...AND POSSIBLY EVEN SUNDAY OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. HEAVY RAINFALL AND FLASH FLOODING POTENTIAL CONTINUES TO EXIST INTO THIS UPCOMING WEEKEND. SHOWER AND THUNDERSTORM CHANCES WILL THEN DIMINISH EARLY NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO REPORT ANY NOTABLE REPORTS OF MEASURED HEAVY RAINFALL AND ANY AREAS OF FLOODING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Jun 28, 9:36 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
936 PM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 4 N JOPLIN 37.14N 94.51W
06/28/2007 JASPER MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WATER OVER THE ROAD BETWEEN
HIGHWAY 43 AND COUNTY ROAD 260
&&
LDOOLEYLocal storm report, Jun 28, 9:43 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM BLIZZARD 3 SE LAMAR 37.46N 94.24W
06/28/2007 BARTON MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WATER OVER THE ROAD AT T HIGHWAY
ANT SE 10TH ROAD
&&
LDOOLEYLocal storm report, Jun 28, 10:09 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1009 PM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 1 W BEARCREEK 37.66N 93.68W
06/28/2007 CEDAR MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WATER OVER HIGHWAY 32 JUST WEST
OF BEARCREEK
&&
LDOOLEYLocal storm report, Jun 28, 10:13 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 PM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HEAVY RAIN FORT SCOTT 37.84N 94.71W
06/28/2007 M3.45 INCH BOURBON KS AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED 3.45 INCHES OF RAIN TODAY
0730 PM FLASH FLOOD 4 N JOPLIN 37.14N 94.51W
06/28/2007 JASPER MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WATER OVER THE ROAD BETWEEN
HIGHWAY 43 AND COUNTY ROAD 260
0815 PM FLASH FLOOD 1 S FRANKLIN 37.51N 94.71W
06/28/2007 CRAWFORD KS LAW ENFORCEMENT
WATER CROSSING ROAD AT THE INTERSECTION OF HIGHWAY 69 AND
47.
0815 PM FLASH FLOOD FORT SCOTT 37.84N 94.71W
06/28/2007 BOURBON KS LAW ENFORCEMENT
SEVERAL ROADS IN FORT SCOTT IMPASSABLE
0850 PM TSTM WND GST 2 S OZARK 36.99N 93.21W
06/28/2007 E50.00 MPH CHRISTIAN MO NWS EMPLOYEE
OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE ESTIMATED 50
MPH WINDS
0900 PM FLASH FLOOD FULTON 38.01N 94.72W
06/28/2007 BOURBON KS LAW ENFORCEMENT
HIGHWAY 31 HAS WATER OVER THE ROAD JUST WEST OF FULTON
0900 PM FLASH FLOOD 5 NW FORT SCOTT 37.89N 94.77W
06/28/2007 BOURBON KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WATER OVER THE ROAD AT HIGHWAY 7
AND OVERBROOK ROAD
0900 PM FLASH FLOOD 3 SE LAMAR 37.46N 94.24W
06/28/2007 BARTON MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WATER OVER THE ROAD AT T HIGHWAY
ANT SE 10TH ROAD
0930 PM FLASH FLOOD 1 W BEARCREEK 37.66N 93.68W
06/28/2007 CEDAR MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WATER OVER HIGHWAY 32 JUST WEST
OF BEARCREEK
&&
DSALocal storm report, Jun 28, 10:40 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1040 PM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM FLASH FLOOD HUMANSVILLE 37.79N 93.58W
06/28/2007 POLK MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED STREET FLOODING IN HUMANSVILLE
&&
LDOOLEYLocal storm report, Jun 28, 10:56 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1056 PM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 1 N MARSHFIELD 37.35N 92.91W
06/28/2007 WEBSTER MO LAW ENFORCEMENT
TREE DOWN ONTO ROADWAY NORTH OF THE INTERSTATE.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:04 PM CDT | Flash Flood Warning | SGF | Jasper | 3 hr |
| Jun 28, 7:13 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Jun 28, 9:54 PM CDT | Flash Flood Warning | SGF | Dade, Polk | 6 hr |
| Jun 29, 12:22 AM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
| Jun 29, 1:03 AM CDT | Flash Flood Warning | SGF | Pulaski | 5 hr |
| Jun 29, 12:10 PM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
| Jun 29, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 65 min |
| Jun 29, 4:13 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Jun 29, 4:18 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 34 min |
| Jun 29, 6:05 PM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| Jun 29, 6:58 PM CDT | Flash Flood Warning | SGF | Christian | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.